| Catalog Number |
RBYPOD4 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/29/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2019-01652.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a renal bleed using a pod4 and a lantern delivery microcatheter (lantern).During the procedure, the physician successfully placed ruby coils in the target vessel using a lantern delivery microcatheter (lantern).While attempting to advancing a pod4 through the lantern, it became stuck and would not advance inside of the microcatheter; therefore, both the pod4 and lantern were removed.The procedure was then completed using a new ruby coil and another microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2019-01652.